Exanthematous drug eruptions. • «rashes». • Urticaria immediate reactions. • Delayed appearing exanthems with cell infiltration it is frequent. Therapy for exanthematous drug eruptions is supportive, involving the administration of oral antihistamines, topical steroids, and moisturizing. Morbilliform or exanthematous drug reaction (maculopapular drug eruption). Authoritative facts about the skin from DermNet New Zealand.
|Published (Last):||8 June 2007|
|PDF File Size:||11.84 Mb|
|ePub File Size:||2.65 Mb|
|Price:||Free* [*Free Regsitration Required]|
Morbilliform drug eruption is the most common form of drug eruption. Many drugs can trigger this allergic reaction, but antibiotics are the most common group.
The eruption may resemble exanthems caused by viral and bacterial infections. Morbilliform drug eruption is also called maculopapular drug eruptionexanthematous drug eruption and maculopapular exanthem.
They mainly affect people prescribed beta-lactam antibiotics penicillinscephalosporinssulfonamides, allopurinol, anti-epileptic drugs and nonsteroidal anti- inflammatory drugs NSAID. Numerous other drugs have been reported to cause morbilliform drug eruptionsincluding herbal and natural therapies.
Morbilliform drug eruption is a form of allergic reaction. It is mediated by cytotoxic T-cells and classified as a Type IV immune reaction. The target of attack may be drug, a metabolite of the drug, or a protein bonded to the drug. Inflammation follows the release of cytokines and other effector immune cells. On the first occasion, a morbilliform rash usually appears 1—2 weeks after starting the drug, but it may occur up to 1 week after adalan it.
On re-exposure adala the causative or related drug, skin lesions appear within 1—3 days. It is very rare for a drug that has been taken for months or years to cause a morbilliform drug eruption. Morbilliform drug eruption usually first appears on the trunk and then spreads to the limbs and sxanthematous. The distribution is bilateral and symmetrical.
The primary lesion is a pink-to-red flat macule or papule. The rash may be associated with a mild fever and itch. As it improves, the redness dies away and the surface skin peels off. In the early phase, it may not be possible to clinically distinguish an uncomplicated morbilliform exanthematus from other more serious cutaneous adverse reactions SCAR.
A strong clinical suspicion of morbilliform drug eruption depends on:. To identify the possible causative drug, a drug calendar, including all prescribed and over-the counter products, may be helpful. The starting date of each new drug is documented together with the onset of the rash.
Clinical practice. Exanthematous drug eruptions.
The calendar must extend back at least 2 weeks and up to one month. Drugs can then be classified as unlikely or likely causes based on:. There are no routine tests to make the diagnosis or to identify the culprit drug. Differential diagnosis includes measlesrubellascarlet fevernon-specific toxic erythema associated with infectionKawasaki diseaseconnective tissue disease and acute graft-versus-host disease. Tests are not usually necessary if the cause has been identified and stopped, the rash is mild and the patient is well.
Morbilliform drug reaction
Eosinophilia is supportive but not diagnostic. Further investigations will depend on clinical features, progress of the patient, and the results exanthejatous the initial tests. The most important thing is to identify the causative drug and if possible, stop it.
If the reaction is mild, and the drug is essential and not replaceable, obtain a specialist opinion whether it is safe to continue the drug before doing so. It is not possible to completely prevent morbilliform eruptions. Prescribers must be vigilant. Their incidence may be reduced by:. If the causative drug is ceased, the rash begins to improve within 48 hours and clears within 1—2 weeks.
Self-skin examination New smartphone apps to check your skin Learn more Sponsored content. DermNet NZ does not provide an online consultation service. If you have any concerns with your skin or its treatment, see a dermatologist for advice. Bolognia, Joseph Jorizzo and Ronald Rapini.
Approach to the patient with a suspected drug eruption. Approach to the morbilliform eruption in the hematopoietic transplant patient. Exanthem Drug eruptions Allergies explained Other websites: Drug eruptions — Medscape Reference Rruption about skin diseases: See the DermNet NZ bookstore.